A new case study suggests that side effects of Benicar may cause users suffering from chronic diarrhea and sprue-like enteropathy to experience intestinal perforation or cardiac arrest. This case study isn’t the first report to link Benicar treatment with intestinal perforation; in 2013, MedFacts.com conducted an analysis of Benicar perforation reports and found that the percentage of Benicar users reporting intestinal perforation was five times higher than the percentage of patients taking other medications that typically complain of intestinal perforation. If you believe you have been adversely affected by side effects of Benicar, our consumer advocates at the Consumer Justice Foundation can help put you in touch with a knowledgeable attorney who has experience handling Benicar injury claims.
Benicar was first introduced in the United States by Daiichi Sankyo and Forest Laboratories in 2002, and since then, it has become one of the most widely-used blood pressure medications on the market. However, serious concerns have been raised recently about the potential for Benicar treatment to cause serious side effects in patients, including chronic diarrhea, sprue-like enteropathy, intestinal damage, villous atrophy and even death. In July 2013, the U.S. Food and Drug Administration (FDA) issued a warning to consumers and the medical community regarding the alleged link between Benicar and sprue-like enteropathy, which is often misdiagnosed as celiac disease.
In a recent article published in Case Reports in Gastrointestinal Medicine, doctors from the Conemaugh Memorial Medical Center in Johnstown, Pennsylvania outlined a case study involving a 52-year-old women suffering from severe Benicar enteropathy side effects that may have led to colon perforation and cardiac arrest. According to the case study report, the patient experienced severe abdominal pain and nausea after taking Benicar, and ultimately suffered cardiac arrest after being transported to the emergency room. Upon further examination, it was discovered that she had a perforation in her intestines, which the report suggests may have been caused by gastrointestinal side effects of Benicar.
Because the gastrointestinal symptoms of Benicar-related enteropathy are very similar to the symptoms associated with celiac disease, many doctors failed to recognize the connection between the blood pressure drug and these serious side effects until the FDA warning was issued last year. Unfortunately, this resulted in Benicar patients who experienced enteropathy complications continuing to use the blood pressure medication, unaware that it may have been causing them harm. As new information comes to light about the risk of enteropathy from Benicar, a growing number of Benicar enteropathy lawsuits are expected to be filed against Daiichi Sankyo and Forest Laboratories, on behalf of affected patients throughout the country.